Silverlioness, I had the same problem with plaquenil and vision. For me the efeect on my eyes became permanent. My right eye appears to have a cloud floating around in it. I can actually see it move and the opthamologist told me that the eye is filled with a jelly like substance and mine has a small gray matter in it. This is causing the blurred vision. This all started with the plaguenil and it has been 8 years ago. When the "cloud" is not directly in the center I can see very well.
i was just diagnosed 2 weeks ago and started on plaquenil. i too had major gi symptoms--loss of apetite, diarrhea and vomiting. i also had 2 different times while on it fevers to 101. the first fever and chills i had was chalked up to pneumonia(ive never had it in my lifetime). was wondering if anyone has had fevers with the plaquenil?
Diarrhea is one of the common side effects of Plaquenil which does not require immediate medical attention. The other common side effects are:
headache; itching (more common in black patients); loss of appetite; nausea or vomiting; stomach cramps or pain.
Sometimes, side effects include Bleaching of hair or increased hair loss; blue-black discoloration of skin, fingernails, or inside of mouth; dizziness or lightheadedness; nervousness or restlessness; skin rash.
However, if you have any of the side effects below, you should contact your doctor:
Blurred vision or any other change in vision—this side effect may also occur or get worse after you stop taking this medicine
Convulsions (seizures); increased muscle weakness; mood or other mental changes; ringing or buzzing in ears or any loss of hearing; sore throat and fever; unusual bleeding or bruising; unusual tiredness; weakness.
Peace and BLessings
Scary. Made me change my mind about skipping my eye check-ups.
speaking from experience, I would keep all eye appointments when on Plaquinille. One of the side effects i experienced is small blood vessles that develeoped in my eyes which eventually caused my right eye to detach the retna and I no longer have any vision in my right eye. My left eye also develeoped these vessles, but i am being monitored very closely.
I also had terrible problems but with generic plaquenil (hydrochloroquine).
When I switched to name brand had a lot of improvement with upset stomach etc... It is expensive but for me it was worth the switch. I also have drastic improvement with my level of fatigue. I took the generic for 2 years with diarrhea daily (sorry to be gross). My doc thinks the generic upset my stomach enough that I wasn't even absorbing the medication. Hope this helps and good luck.